Alert archive / Virginia / Flash Flood Warnings in 2020
Flash Flood Warning 81, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Nov 11, 2020, 11:55 PM EST for 4 counties in Virginia. It was in force for 10 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 11, 2020, 11:55 PM EST (04:55 UTC)
- Expired
- Nov 12, 2020, 10:08 AM EST
- In force
- 10 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Appomattox County, VA, Bedford County, VA, Campbell County, VA, City of Lynchburg, VA
The radar
The Roanoke radar (KFCX), 96 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 12, 1:30 AM EST | FLASH FLOOD | Rustburg, VA | CAR STRANDED ON RED HOUSE ROAD. THERE WERE SEVERAL REPORTS COUNTYWIDE OF WATER ACROSS THE ROADS RESULTING IN ROAD CLOSURES. |
| Nov 12, 2:50 AM EST | FLASH FLOOD | Appomattox, VA | REPORTS OF FLOODING COUNTYWIDE ASSOCIATED WITH ROAD CLOSURES. THERE HAVE NOT BEEN ANY WATER RESCUES SINCE MIDNIGHT, BUT THIS MAY BE THAT FOLKS ARE STAYING HOME AND OFF THE ROADS. |
| Nov 12, 5:00 AM EST | HEAVY RAIN 5.16 | 4 Sw Huddleston, VA | CO-OP OBSERVER STATION HUDV2 3.6 SW HUDDLESTON. |
| Nov 12, 7:00 AM EST | HEAVY RAIN 6.85 | 4 Nnw Spring Mills, VA | CO-OP OBSERVER STATION CONV2 3.6 NW SPRING MILLS. |
| Nov 12, 7:37 AM EST | HEAVY RAIN 7.28 | 2 S Appomattox, VA | CO-OP OBSERVER STATION APXV2 APPOMATTOX. |
| Nov 12, 7:45 AM EST | HEAVY RAIN 8.43 | 3 Sw Evergreen, VA | |
| Nov 12, 10:00 AM EST | HEAVY RAIN 6.77 | Forest, VA | |
| Nov 12, 10:14 AM EST | HEAVY RAIN 10.5 | Rustburg, VA | STORM TOTAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 95 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 497 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted.
072
WGUS51 KRNK 120455
FFWRNK
VAC011-019-031-680-121030-
/O.NEW.KRNK.FF.W.0081.201112T0455Z-201112T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
1155 PM EST Wed Nov 11 2020
The National Weather Service in Blacksburg has issued a
* Flash Flood Warning for...
Appomattox County in central Virginia...
Campbell County in central Virginia...
The City of Lynchburg in central Virginia...
Southern Bedford County in south central Virginia...
* Until 530 AM EST.
* At 1155 PM EST, Between 3 to 7 inches of rain has fallen near
Lynchburg Virginia over the last 24 hours, and an additional 1 to
2 inches of rain is likely overnight. Emergency management in
Appomattox County has reported that several water rescues have
been performed across the county. Flash flooding is ongoing and
will continue to be a threat through the overnight.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Emergency management and radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Lynchburg, Bedford, Altavista, Appomattox, Brookneal, Rustburg and
Evington.
This includes the following locations...
Liberty University and Lynchburg Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3721 7972 3747 7929 3739 7906 3754 7886
3738 7863 3740 7859 3725 7868 3721 7881
3702 7890 3709 7912 3706 7919 3711 7920
3714 7934 3706 7941 3706 7944 3713 7940
3706 7945 3706 7948 3702 7948 3704 7958
FLASH FLOOD...OBSERVED
$$
114 follow-up statements
376
WGUS71 KRNK 120751
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
251 AM EST Thu Nov 12 2020
VAC019-680-120801-
/O.CAN.KRNK.FF.W.0081.000000T0000Z-201112T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bedford VA-City of Lynchburg VA-
251 AM EST Thu Nov 12 2020
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHERN BEDFORD COUNTY AND
THE CITY OF LYNCHBURG...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
A Flash Flood Watch remains in effect until 1100 AM EST Thursday for
portions of central Virginia...south central Virginia and west
central Virginia.
A Flood Watch remains in effect until 700 PM EST Thursday for
portions of North Carolina and Virginia.
LAT...LON 3706 7941 3711 7936 3713 7940 3734 7926
3733 7920 3735 7909 3754 7886 3738 7863
3740 7859 3725 7868 3721 7881 3702 7890
3709 7912 3706 7919 3711 7920 3714 7934
$$
VAC011-031-121030-
/O.CON.KRNK.FF.W.0081.000000T0000Z-201112T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Appomattox VA-Campbell VA-
251 AM EST Thu Nov 12 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM EST EARLY THIS
MORNING FOR APPOMATTOX AND CAMPBELL COUNTIES...
At 251 AM EST, The county warning points from both counties continue
to report road closures from high water and water flowing across
area highways.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Emergency management.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Altavista, Appomattox, Brookneal, Concord, Rustburg, Bent Creek
and Evington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3706 7941 3711 7936 3713 7940 3734 7926
3733 7920 3735 7909 3754 7886 3738 7863
3740 7859 3725 7868 3721 7881 3702 7890
3709 7912 3706 7919 3711 7920 3714 7934
FLASH FLOOD...OBSERVED
$$494
WGUS51 KRNK 121027
FFWRNK
VAC011-031-121530-
/O.EXT.KRNK.FF.W.0081.000000T0000Z-201112T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
527 AM EST Thu Nov 12 2020
The National Weather Service in Blacksburg has extended the
* Flash Flood Warning for...
Appomattox County in central Virginia...
Campbell County in central Virginia...
* Until 1030 AM EST.
* At 527 AM EST, Emergency management continues to report road
closures from rainfall runoff. Between 4 and 8 inches of rain have
fallen across Campbell and Appomattox Counties. Flash flooding
remains a concern. There have been reports of stranded vehicles.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Emergency management and radar rainfall estimates.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas. Rivers are also
experiencing significant rises. The Falling River
near Naruna, in eastern Campbell county, is at its
highest level since 1996.
Additional rainfall amounts of 0.5 to 1 inch are possible in the
warned area. Flooding is expected to continue today.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3706 7941 3711 7936 3713 7940 3734 7926
3733 7920 3735 7909 3754 7886 3738 7863
3740 7859 3725 7868 3721 7881 3702 7890
3709 7912 3706 7919 3711 7920 3714 7934
FLASH FLOOD...OBSERVED
$$
11836
WGUS71 KRNK 121344
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
844 AM EST Thu Nov 12 2020
VAC011-031-121530-
/O.CON.KRNK.FF.W.0081.000000T0000Z-201112T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Appomattox VA-Campbell VA-
844 AM EST Thu Nov 12 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM EST THIS
MORNING FOR APPOMATTOX AND CAMPBELL COUNTIES...
At 844 AM EST, Doppler radar and automated rain gauges indicated
that heavy rain was falling across the warned area. Between 4 and 8
inches of rain have fallen. Flash flooding is already occurring.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Doppler radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Additional rainfall amounts of 0.5 to 1 inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3706 7941 3711 7936 3713 7940 3734 7926
3733 7920 3735 7909 3754 7886 3738 7863
3740 7859 3725 7868 3721 7881 3702 7890
3709 7912 3706 7919 3711 7920 3714 7934
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
WP154
WGUS71 KRNK 121508
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
1008 AM EST Thu Nov 12 2020
VAC011-031-121518-
/O.CAN.KRNK.FF.W.0081.000000T0000Z-201112T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Appomattox VA-Campbell VA-
1008 AM EST Thu Nov 12 2020
...FLASH FLOOD WARNING FOR APPOMATTOX AND CAMPBELL COUNTIES HAS BEEN
REPLACED WITH A FLOOD WARNING...
Heavy rainfall rates have ended and flash flooding is not
anticipated. However, general flooding of streams and creeks will
persist through this afternoon.
LAT...LON 3706 7941 3711 7936 3713 7940 3734 7926
3733 7920 3735 7909 3754 7886 3738 7863
3740 7859 3725 7868 3721 7881 3702 7890
3709 7912 3706 7919 3711 7920 3714 7934
$$
WPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Nov 11, 6:41 PM EST, 5 hours 14 minutes earlier.
Area forecast discussion, Nov 11, 6:41 PM EST, 5 hours 14 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
641 PM EST Wed Nov 11 2020
.SYNOPSIS...
Overnight a cold front will combine with moisture from tropical
cyclone Eta over the Gulf of Mexico to bring another round of
locally heavy rainfall to the Appalachians and central mid
Atlantic region tonight. High pressure will bring drier
conditions for the end of the week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
As of 145 PM EST Wednesday...
A very wet morning for the whole CWA, with the maximum activity
along the spine of the Blue Ridge, and another local max near
Lynchburg. Totals in those areas have been from 2"-4", with 1"-2"
elsewhere. As the afternoon begins, a slight lull in coverage is
occurring as previously forecast. However, as coverage has gone
down, convective activity appears to be on the rise. An individual
cell or two with higher cloud tops and radar returns over 50dBZ have
popped up in southwest VA, as well as some convection near
Greenbrier County, WV.
The focus this afternoon will be watching for when the cold front
enters the area, which will signal the beginning of the second batch
of heavy rain entering our area. CAMs indicate a quick sweep of
heavy rain through the Mountain Empire this evening, and then a bit
of a stall once the front makes it past the Blue Ridge. There is a
pretty good consensus that a band of heavy rain will stick around
for a few hours. The NAM especially tends towards that solution,
holding a band of heavy rain over a line from Roanoke to Lynchburg
for close to 12 hours tonight and into Thursday morning. With some
instability in the area, there could be some thunder mixed in. Based
on the heavy, soaking rain this morning in the Lynchburg area, a
Flash Flood Watch was issued in preparation for the second wave of
heavy rain in that area overnight Wednesday.
Temperatures are warm for this time of year, most sites east of the
Blue Ridge are already over 70 degrees, and will climb a few more
degrees. Everywhere else is at least in the mid 60s.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
As of 250 PM EST Wednesday...
Our cold front continues east into central Virginia as strong high
pressure nudges in from the north and west across the Ohio River
Valley. As result rain chances will slowly diminish from west to
east across the region as the front pushes toward the Virginia/North
Carolina coast. Even with that said there may still be ongoing
hydrological issues regarding minor flooding on areas streams and
creeks especially east of the Blue Ridge. Showers look to persist on
the backside of the front as leftover moisture will remain prevalent
through at least Thursday night.
The 12z NAM remains the most aggressive here in stalling the front
along the coast through Friday morning while the remnant low of ETa
passes off the North Carolina coast. The 12z GFS and Euro remains
drier with high pressure taking the wheel late THursday night into
early Friday morning and pushing the front further south into the
Carolinas.
The departing front and remnant core of Eta along with incoming dry
high pressure should provide us with good boundary layer mixing by
Friday afternoon. Model soundings from the GFS, Euro, and even the
Canadian to an extent depict winds out of the northwest at 10-15 mph
with gusts of 20-30 mph up over the higher terrain. This should drag
in some colder air and with lowering relative humidity values comes
a return to overnight lows in the 30s Friday night into Saturday
morning.
Winds diminish Saturday afternoon as high pressure slides east. High
temperatures will remain seasonable in the mid to upper 50s and low
60s. Lows will be a touch warmer in the low to mid 40s as high
pressure heads for the coast and our next cold front approaches from
the Ohio River Valley.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Models continue to show an upper wave of energy crossing through the
northern stream of the jetstream early Sunday morning. This will drag
our next cold front through the region Sunday into Sunday night. The
GFS continues to show a broken line of precipitation pulling through
late Sunday into Monday morning while the European is a touch
quicker by 6 hours and wetter during the same time range.
Synoptically a large trough looks to move into the area Monday
allowing for breezy conditions as our front fades to the east and
cool high pressure settles in.
With the trough a few pieces of weak energy will roll on through
especially with a northwest component to the wind on both Monday
afternoon and evening as well as on Tuesday night into Wednesday
morning. Some upslope snow showers or flurries may be possible
during this time according to the latest 12z GFS and European model
runs. The overall question is to how much moisture can we fetch off
the lakes to the north and will it win out with strengthening high
pressure overhead. Temperatures look to remain at or slightly above
normal through the period.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
As of 645 PM EST Wednesday...
Flight conditions are up a bit, with the prevailing conditions
VFR/MVFR. The current problem is the convective nature of storms at
the moment. Cigs and visibility will drop to IFR/LIFR conditions
rapidly as a strong thunderstorm moves over them. From 1200Z until
1203Z, BCB, ROA and DAN are in the direct path of some of the
stronger convection in the area. BLF, LWB, and LYH are all near the
storms and are in spots that could see formation in that same time
frame. Beyond that, BLF and LWB ought to become a bit more clear as
the front surpasses them. Until 1215Z or so, BCB, DAN, ROA, and LYH
all are within the threat area for thunderstorms and could see
dramatic changes in flight conditions. As the front comes across ROA
and LYH will be at particular risk of extended periods of IFR/LIFR
conditions.
As the front approaches, the prevailing VFR/MVFR will deteriorate
into mostly IFR until later Thursday morning. Cigs will drop and
vsbys will decrease with rain showers. As Thursday morning
progresses, cigs will begin to come up and vsbys will increase
behind the front with some drier air and as diurnal heating begins
to kick in. Conditions will return to a more VFR/MVFR situation.
.Extended Aviation Discussion...
High probability for sub-VFR conditions with widespread rainfall
into Thursday as moisture from the tropics combines with an
upper level trough and surface front over the region. Models
diverge for the weekend with some indication that clearing will
take place as high pressure builds into the north for the
weekend, but maintaining cloudy wet weather along the southeast
Atlantic Coast from the remnants of Eta.
&&
.HYDROLOGY...
As of 200 AM EST Wednesday...
No change to previous thinking with locally heavy rainfall
poised to move up from the south this morning. Expect widespread
1 to 2 inch amounts for the piedmont and foothills, with 2 to
locally 3 inches expected along the crest of the Blue Ridge of
the North Carolina Highlands through southern Roanoke County
this morning. Training of rain bands over the same areas is also
possible, which may lead to locally higher amounts and the
possibility of minor flooding of small creeks and streams. A
flood watch has been issued for the counties on either side of
the crest of the Blue Ridge from Roanoke southward as a result
of the potential for heavy rain.
A cold front will pass eastward across the central Appalachians
Wednesday night/early Thursday, bringing a renewed threat of
heavy rain, where an additional 1 to 2 inches is possible, more
so along and east of the Blue Ridge. Localized flooding will
again be a possibility with this rain before it exits the area
to the east by Thursday afternoon.
The strongest potential for mainstem river flooding is found
across the Dan River basin and the Roanoke River downstream of
Roanoke, where bankfull conditions are expected, possibly minor
flooding. The James River basin, as well as basins west of the
Blue Ridge, are not expected to be as heavily impacted.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch through Thursday morning for VAZ023-024-034-
035-045>047-059.
Flood Watch through Thursday evening for VAZ015>017-022-032-
033-043-044-058.
NC...Flood Watch through Thursday evening for NCZ001>006-018>020.
WV...None.
&&
SYNOPSIS...MBS
NEAR TERM...VFJ
SHORT TERM...ET
LONG TERM...ET/NF
AVIATION...VFJ
HYDROLOGY...MBS/PWHazardous weather outlook, Nov 11, 2:34 PM EST, 9 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 234 PM EST Wed Nov 11 2020 VAZ007-009>014-018>020-WVZ042>044-507-508-121945- Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig- Alleghany VA-Bath-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 234 PM EST Wed Nov 11 2020 This Hazardous Weather Outlook is for southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Heavy rainfall may produce localized flooding today and tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001>006-018>020-VAZ015>017-022-032-033-043-044-058-121945- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Grayson-Carroll-Floyd-Roanoke-Patrick-Franklin-Henry- Pittsylvania-Halifax- 234 PM EST Wed Nov 11 2020 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ023-024-034-035-045>047-059-121945- Botetourt-Rockbridge-Bedford-Amherst-Campbell-Appomattox-Buckingham- Charlotte- 234 PM EST Wed Nov 11 2020 ...FLASH FLOOD WATCH IN EFFECT FROM 9 PM EST THIS EVENING THROUGH THURSDAY MORNING... This Hazardous Weather Outlook is for central Virginia, south central Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Heavy rainfall may produce localized flooding today and tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Nov 11, 9:01 PM EST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
901 PM EST WED NOV 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM FLASH FLOOD 2 ESE BUCKINGHAM 37.54N 78.51W
11/11/2020 BUCKINGHAM VA 911 CALL CENTER
WATER REPORTED OVER THE ROADWAY AT THE
INTERSECTION OF TWIN CREEK ROAD AND WEST
JAMES ANDERSON HIGHWAY.
&&
ESTLocal storm report, Nov 11, 9:20 PM EST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
920 PM EST WED NOV 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 AM FLASH FLOOD 7 NNE CENTENARY 37.79N 78.49W
11/11/2020 BUCKINGHAM VA 911 CALL CENTER
WATER REPORTED OVER THE ROADWAY ALONG SOUTH
CONSTITUTION ROUTE NEAR SCOTTSVILLE.
&&
ESTLocal storm report, Nov 11, 9:32 PM EST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
932 PM EST WED NOV 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 AM FLASH FLOOD 5 E CENTENARY 37.70N 78.43W
11/11/2020 BUCKINGHAM VA 911 CALL CENTER
WATER REPORTED OVER THE ROADWAY AT DIANA
MILL ROAD AND SHARPS CREEK.
&&
ESTLocal storm report, Nov 11, 9:37 PM EST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
937 PM EST WED NOV 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 AM FLASH FLOOD 4 N BUCKINGHAM 37.61N 78.55W
11/11/2020 BUCKINGHAM VA 911 CALL CENTER
WATER OVER THE ROADWAY AT ST. ANDREWS ROAD
AND WALTON FORK.
&&
ESTLocal storm report, Nov 11, 10:42 PM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1042 PM EST WED NOV 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM FLASH FLOOD APPOMATTOX 37.36N 78.83W
11/11/2020 APPOMATTOX VA EMERGENCY MNGR
A TOTAL OF FIVE WATER RESCUES HAVE BEEN
PERFORMED ACROSS THE COUNTY AT SEVERAL
LOCATIONS, INCLUDING NORTH CREEK ROAD AND
RIVER RIDGE ROAD.
&&
PWSpecial weather statement, Nov 11, 10:55 PM EST, 1 hour before
Special Weather Statement
National Weather Service BLACKSBURG VA
1055 PM EST Wed Nov 11 2020
VAZ016-017-032-033-120430-
Franklin-Patrick-Floyd-Carroll-
1055 PM EST Wed Nov 11 2020
...A STRONG THUNDERSTORM WILL AFFECT
FLOYD...EASTERN CARROLL...NORTHERN PATRICK AND WESTERN FRANKLIN
COUNTIES...
At 1054 PM EST, a strong thunderstorm was located over Dugspur, or 7
miles northeast of Hillsville, moving northeast at 35 mph.
Winds in excess of 30 mph is possible with this storm.
Locations impacted include...
Rocky Mount...
Hillsville...
Floyd...
Copper Hill...
Ferrum...
Indian Valley...
and Fancy Gap.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3686 8079 3701 8043 3700 8042 3702 8041
3702 8035 3706 8030 3712 8013 3718 8003
3696 7980 3669 8035 3656 8070 3657 8070
TIME...MOT...LOC 0354Z 240DEG 29KT 3681 8061
11The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 7:01 PM EST | Areal Flood Warning | RNK | Craig, Giles, Montgomery | 6 hr |
| Nov 11, 7:12 PM EST | Flash Flood Warning | RNK | Appomattox, Buckingham | 6 hr |
| Nov 11, 7:14 PM EST | Areal Flood Warning | RNK | Alleghany, City of Covington | 6 hr |
| Nov 11, 7:23 PM EST | Flash Flood Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 6 hr |
| Nov 11, 7:24 PM EST | Special Weather Statement | RNK | Bath | 51 min |
| Nov 11, 7:45 PM EST | Areal Flood Warning | RNK | Roanoke, City of Roanoke, City of Salem | 6 hr |
| Nov 11, 8:00 PM EST | River Flood Warning | RNK | Pulaski, Wythe | 33 hr |
| Nov 11, 8:02 PM EST | River Flood Warning | RNK | Pittsylvania | 36 hr |
| Nov 11, 8:04 PM EST | River Flood Warning | RNK | Pittsylvania, City of Danville | 3 days |
| Nov 11, 8:04 PM EST | River Flood Warning | RNK | Halifax | 5 days |
| Nov 11, 8:06 PM EST | River Flood Warning | RNK | Halifax | 4 days |
| Nov 11, 8:35 PM EST | River Flood Warning | RNK | Campbell, Charlotte, Halifax | 55 hr |
| Nov 11, 8:35 PM EST | River Flood Warning | RNK | Charlotte, Halifax | 5 days |
| Nov 11, 8:40 PM EST | Special Weather Statement | RNK | Bedford, Botetourt, Rockbridge, City of Lexington | 35 min |
| Nov 11, 8:50 PM EST | Areal Flood Advisory | RNK | Bedford, Botetourt, Campbell, Roanoke, Rockbridge | 3 hr |
| Nov 11, 9:15 PM EST | Areal Flood Advisory | RNK | Amherst, Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington | 3 hr |
| Nov 11, 10:55 PM EST | Special Weather Statement | RNK | Carroll, Floyd, Franklin | 35 min |
| Nov 11, 11:24 PM EST | Areal Flood Warning | RNK | Carroll, Floyd, Franklin, Patrick | 6 hr |
| Nov 12, 12:21 AM EST | Areal Flood Warning | RNK | Bland, Giles, Grayson, Pulaski, Smyth, Wythe and 1 more | 16 hr |
| Nov 12, 1:10 AM EST | Areal Flood Warning | RNK | Buckingham | 4 hr |
| Nov 12, 1:21 AM EST | Areal Flood Warning | RNK | Botetourt, Craig, Montgomery, Roanoke, City of Radford, City of Roanoke and 1 more | 15 hr |
| Nov 12, 1:35 AM EST | Areal Flood Warning | RNK | Charlotte, Halifax, Pittsylvania, City of Danville | 15 hr |
| Nov 12, 1:45 AM EST | Special Weather Statement | RNK | Charlotte, Halifax | 30 min |
| Nov 12, 1:50 AM EST | River Flood Warning | RNK | Campbell, Pittsylvania | 55 hr |
| Nov 12, 1:50 AM EST | River Flood Warning | RNK | Roanoke, City of Roanoke, City of Salem | 26 hr |
| Nov 12, 5:15 AM EST | Areal Flood Warning | RNK | Carroll, Floyd, Franklin, Henry, Patrick, City of Martinsville | 11 hr |
| Nov 12, 5:37 AM EST | Areal Flood Warning | RNK | Buckingham | 12 hr |
| Nov 12, 6:55 AM EST | River Flood Warning | RNK | Montgomery, Pulaski, City of Radford | 21 hr |
| Nov 12, 9:55 AM EST | River Flood Warning | RNK | Albemarle, Buckingham, Fluvanna | 10 hr |
| Nov 12, 10:08 AM EST | Areal Flood Warning | RNK | Appomattox, Campbell | 6 hr |
| Nov 12, 10:08 AM EST | River Flood Warning | RNK | Giles | 20 hr |
| Nov 12, 3:24 PM EST | Areal Flood Warning | RNK | Floyd, Franklin, Henry, Patrick, City of Martinsville | 6 hr |
| Nov 12, 3:37 PM EST | Areal Flood Warning | RNK | Botetourt, Craig, Montgomery, Roanoke, City of Radford, City of Roanoke and 1 more | 6 hr |
| Nov 12, 3:41 PM EST | Areal Flood Warning | RNK | Giles, Pulaski, Wythe | 6 hr |
| Nov 12, 3:43 PM EST | Areal Flood Warning | RNK | Appomattox, Campbell | 6 hr |
| Nov 12, 4:38 PM EST | Areal Flood Warning | RNK | Charlotte, Halifax, Pittsylvania, City of Danville | 6 hr |
| Nov 12, 5:00 PM EST | Areal Flood Warning | RNK | Buckingham | 6 hr |
Nearby
Flash Flood Warnings in Virginia, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.